Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 20, 2008, 2:09 AM PDT. It took effect at Jul 20, 2008, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2008, 2:09 AM PDT (09:09 UTC)
- In effect from
- Jul 20, 2008, 2:00 PM PDT
- Expired
- Jul 20, 2008, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS85 KLKN 200909
RFWLKN
RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
209 AM PDT SUN JUL 20 2008
NVZ452-454-455-457-210400-
/O.NEW.KLKN.FW.W.0007.080720T2100Z-080721T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
209 AM PDT SUN JUL 20 2008
...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR SCATTERED DRY THUNDERSTORMS ACROSS CENTRAL
AND NORTHEASTERN NEVADA.
THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING DUE TO THE THREAT OF SCATTERED DRY THUNDERSTORMS.
THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON AND EVENING AS
UNSTABLE CONDITIONS COMBINE WITH MONSOON MOISTURE THAT IS MOVING
IN FROM THE SOUTH. THE AREA OF CONCERN WILL BE ALONG THE LEADING
OR NORTHERN EDGE OF THIS MONSOON MOISTURE. IT IS EXPECTED THAT ANY
THUNDERSTORMS THAT FORM ACROSS THE SOUTHERN PORTIONS OF 455 AND
457 WILL HAVE SOME WETTING RAINS. THE AREAS OF GREATEST CONCERN
WILL BE OVER NORTHEASTERN 457...NORTHWESTERN 455...SOUTHEASTERN
454...AND THE SOUTHWESTERN AND NORTHEASTERN PORTIONS OF 452.
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
$$
ROOD2 follow-up statements
000 WWUS85 KLKN 201824 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1124 AM PDT SUN JUL 20 2008 NVZ455-457-201930- /O.CAN.KLKN.FW.W.0007.080720T2100Z-080721T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 1124 AM PDT SUN JUL 20 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. LOW TO MIDLEVEL MOISTURE HAS MOVED INTO CENTRAL NEVADA MORE QUICKLY THAN EXPECTED THIS MORNING...WITH CURRENT SURFACE OBSERVATIONS SHOWING DEWPOINT TEMPERATURES IN THE UPPER 40S AND LOW 50S ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ NVZ452-454-210230- /O.CON.KLKN.FW.W.0007.080720T2100Z-080721T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES- 1124 AM PDT SUN JUL 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING DUE TO THE THREAT OF SCATTERED DRY THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON AND EVENING AS UNSTABLE CONDITIONS COMBINE WITH MONSOON MOISTURE THAT IS MOVING IN FROM THE SOUTH. THE AREA OF CONCERN WILL BE ALONG THE LEADING OR NORTHERN EDGE OF THIS MONSOON MOISTURE ACROSS ELKO COUNTY THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TT
000 WWUS85 KLKN 210343 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 843 PM PDT SUN JUL 20 2008 NVZ452-454-210445- /O.EXP.KLKN.FW.W.0007.000000T0000Z-080721T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES- 843 PM PDT SUN JUL 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THUNDERSTORMS HAVE DIMINISHED IN COVERAGE THIS EVENING. SOME ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS LANDER AND EUREKA COUNTIES UNTIL 11 PM BUT THESE STORMS WILL MOSTLY BE WET. $$ CEC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:26 PM PDT, 10 hours 43 minutes earlier.
Area forecast discussion, Jul 19, 3:26 PM PDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 326 PM PDT SAT JUL 19 2008 .SYNOPSIS...MONSOONAL MOISTURE WILL MOVE NORTHWARD INTO CENTRAL AND NORTHEASTERN NEVADA ON SUNDAY AND MONDAY...CAUSING INCREASED CLOUDINESS AND SPOTTY THUNDERSTORMS. HIGH TEMPERATURES WILL COOL SEVERAL DEGREES ON SUNDAY AND MONDAY AS THE MOISTURE SPREADS NORTHWARD INTO THE AREA. THE THREAT OF THUNDERSTORMS WILL DIMINISH SOMEWHAT DURING THE MIDDLE OF THE WEEK AS DRIER AIR MOVES IN. && .SHORT TERM...AT PRESENT AN UPPER-LEVEL RIDGE OF HIGH PRESSURE IS CENTERED OVER THE FOUR CORNERS...WHILE A TROUGH OF LOW PRESSURE IS LOCATED JUST WEST OF NORTHERN CALIFORNIA. THIS PLACES CENTRAL AND NORTHERN NEVADA UNDER A SOUTHERLY UPPER-LEVEL FLOW...WHICH IS PRESENTLY HELPING TO BRING A LARGE SURGE OF MONSOONAL MOISTURE NORTHWARD. PRECIPITABLE WATER REMAINS FAIRLY LOW AT PRESENT... GENERALLY BELOW 1/2 INCH...AND THUS WHILE A LARGE CUMULUS FIELD HAS FORMED ACROSS CENTRAL NEVADA...IT APPEARS THAT ONLY A FEW ISOLATED DRY THUNDERSTORMS WILL BE ABLE TO DEVELOP THIS EVENING. TOMORROW THE CENTER OF THE RIDGE BEGINS SHIFTING EASTWARD INTO THE PLAINS...WHILE THE TROUGH STARTS EDGING ITS WAY ONSHORE. WITH THE SOUTHERLY FLOW STILL IN PLACE AND MOISTURE RAPIDLY BUILDING...IT APPEARS LIKELY THAT SCATTERED WET THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL NEVADA DURING THE DAY TOMORROW...THOUGH ALONG THE NORTHERN FRINGE...STORMS CAN STILL BE DRY. PRECIPITABLE WATER EXCEEDS 1 INCH IN PARTS OF CENTRAL NEVADA BY LATE TOMORROW ON SOME MODELS...SO THERE COULD BE SOME LOCALLY HEAVY RAIN. THE MOISTURE SHOULD FALL SHORT OF HUMBOLDT COUNTY THROUGH TOMORROW...AND SO SHOULD STAY DRY. BY MONDAY THE TROUGH IS FINALLY MOVING ACROSS NORTHERN CALIFORNIA AND APPROACHING NORTHWESTERN NEVADA. WHILE THE LATEST MODELS ACTUALLY SHOW A BIT OF DECREASE IN PRECIPITABLE WATER VALUES...PARTICULARLY ACROSS CENTRAL NEVADA...BETWEEN SUNDAY AND MONDAY...THE INCREASED DYNAMICS ASSOCIATED WITH THE INCOMING TROUGH SHOULD HELP CAUSE MORE SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE CWA. THESE STORMS SHOULD STILL BE MAINLY WET ACROSS CENTRAL AND NORTHEASTERN NEVADA... BUT ACROSS HUMBOLDT COUNTY LITTLE MOISTURE WILL BE PRESENT AND STORMS ARE LIKELY TO BE DRY AND HIGH-BASED. DAY-TIME HIGHS WILL DROP IN RESPONSE TO THE INCREASE IN CLOUD-COVER DURING THE NEXT SEVERAL DAYS...AND A FEW LOCALES MAY FAIL TO REACH SEASONAL NORMS ON EITHER SUNDAY OR MONDAY. RCM && .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS IN GOOD AGREEMENT THROUGH NEXT WEEK WITH LONG WAVE PATTERN...WITH SOME DIFFERENCES REGARDING PLACEMENT OF SUBTROPICAL MOISTURE BY LATER NEXT WEEK. NAM...GFS...AND ECMWF SHOW WEAK UPPER LEVEL TROUGH PUSHING INTO NRN CALIF DURING MONDAY NIGHT AND THEN ACROSS NW NV ON TUESDAY. GFS SHOWS 70KT JET PUSHING ACROSS THE AREA WITH COLD POOL ALOFT MOVING OVER NRN NV. INCREASED POP ACROSS NRN AND ERN NV MONDAY NIGHT AND TUESDAY WITH SHOWERS AND TSTORMS POSSIBLE ACROSS THE AREA. WITH GOOD DYNAMICS ALOFT AND LLVL INSTABILITY...THERE IS SOME CONCERN OF STRONG TSTORMS WITH THIS SYSTEM AS IT PUSHES ACROSS THE AREA MONDAY NIGHT AND TUESDAY MORNING. CONFIDENCE IS LOW AT THIS POINT SINCE ORGANIZED TSTORMS ARE UNLIKELY AT NIGHT...BUT WITH MODELS SHOWING LLVL CONVERGENCE BOUNDARY AND STRONG UPPER LEVEL DIVERGENCE...CAN NOT RULE OUT THE POSSIBILITY ACROSS HUMBOLDT AND ELKO COUNTIES THROUGH TUESDAY MORNING. THE UPPER LEVEL TROUGH WILL QUICKLY EJECT NORTHEAST AS UPSTREAM KICKER PUSHES INTO THE PACIFIC NW. LATER IN THE WEEK...MODELS SHOW UPPER LEVEL HIGH PRESSURE OVER NEW MEX AND TEXAS DRIFTING NORTH AND WEST INTO THE AREA WITH WARMING TEMPS AND DRIER AREA ACROSS THE AREA BY THURSDAY. GFS SHOWS SOME MIDLEVEL MOISTURE ADVECTING NORTH AS THE FLOW ALOFT SLOWLY BACKS INTO THE SOUTH BY FRIDAY. IN CONTRAST...THE ECMWF SHOWS THIS MOISTURE PUSHING NORTH 24 HOURS EARLIER WITH SHOWERS AND TSTORMS DEVELOPING ACROSS WHITE PINE AND NRN NYE COUNTIES THURSDAY AFTERNOON. KEPT SLT CHC OF SHOWERS AND TSTORMS IN THE FORECAST OVER ERN NV THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON. NEAR NORMAL TEMPS ARE EXPECTED EARLY IN THE WEEK...AND THEN INCREASE TO AROUND 5 DEGREES ABOVE NORMAL BY LATER IN THE WEEK AS HIGH PRESSURE BUILDS OVER THE AREA. TT && .AVIATION...MOSTLY CLEAR SKIES AND DRY CONDITIONS ARE EXPECTED THROUGH TONIGHT WITH SOME MIDLEVEL CLOUDS PUSHING INTO CENTRAL NEVADA BY EARLY SUNDAY MORNING. TT && .FIRE WEATHER...MONSOON MOISTURE IS BEGINNING TO ENCROACH ON THE REGION AT THIS MOMENT AND WILL CONTINUE TO BUILD NORTHWARD THROUGH SUNDAY AND INTO MONDAY BEFORE A DISTURBANCE OFF THE CALIFORNIA COAST BRINGS SOME DRIER AIR BACK INTO THE REGION FOR THE MIDDLE OF THE WEEK. WHILE MOISTURE REMAINS LIMITED THIS EVENING AND ANY STORMS SHOULD BE DRY TO START...BY LATE TOMORROW MOST OF CENTRAL NEVADA SHOULD BE SEEING WET STORMS...AND MONDAY THESE WET STORMS WILL SPREAD INTO NORTHEASTERN NEVADA AS WELL. THE BIGGEST THREAT OF DRY LIGHTNING THIS EVENING ACROSS WHITE PINE...NORTHERN NYE...AND SOUTHERN LANDER AND EUREKA COUNTIES. TOMORROW THE DRY LIGHTNING THREAT WILL MOVE NORTHWARD TO CENTRAL LANDER...CENTRAL EUREKA AND ELKO COUNTIES...AND IT WILL PUSH FURTHER NORTHWEST INTO HUMBOLDT COUNTY ON MONDAY. AT THIS TIME IT APPEARS THAT THE COVERAGE OF DRY LIGHTNING TONIGHT AND TOMORROW WILL REMAIN BELOW 15 PERCENT...BUT IT COULD EXCEED 15 PERCENT COVERAGE ON MONDAY ACROSS HUMBOLDT COUNTY AS THE MAIN DISTURBANCE APPROACHES FROM THE WEST. WITH THE SURGE OF MONSOONAL MOISTURE...RHS WILL START INCREASING...AND OVERNIGHT RECOVERIES SHOULD IMPROVE SIGNIFICANTLY BY SUNDAY NIGHT. THE EXCEPTION AGAIN WILL BE HUMBOLDT COUNTY...WHERE THE INCREASE IN MOISTURE WILL BE MOST LIMITED. WINDS WILL GUST UP TO 25 MPH ACROSS CENTRAL NEVADA TOMORROW...AND WILL BE ERRATIC NEAR ANY THUNDERSTORMS. LIGHTER WINDS SHOULD PREVAIL OUTSIDE OF ANY THUNDERSTORMS ON MONDAY. BEYOND MONDAY...MOISTURE WILL BECOME MORE LIMITED AS THE DISTURBANCE FROM THE COAST MOVES EASTWARD AND WINDS BECOME MORE WESTERLY...BUT ISOLATED THUNDERSTORMS MAY STILL OCCUR ACROSS THE CENTRAL NEVADA HIGHLANDS FOR MUCH OF THE WEEK. RCM && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.